Categorical properties of \(M\)-indiscernibility spaces. (English) Zbl 1225.03069

Summary: This paper discusses categorical aspect of Pawlak’s rough set theory. It is proved that the category of all \(M\)-indiscernibility spaces and \(M\)-equivalence relation-preserving mappings between them is both a topological construct and a topos. As an application of these results, the notions of product \(M\)-indiscernibility space, sum \(M\)-indiscernibility space, quotient \(M\)-indiscernibility space, \(M\)-indiscernibility subspace, quotient mapping, and isomorphism mapping are defined, and structures of these \(M\)-indiscernibility spaces and mappings are also given.


03E72 Theory of fuzzy sets, etc.
18B25 Topoi
18B30 Categories of topological spaces and continuous mappings (MSC2010)
Full Text: DOI


[1] Adamek, J.; Herrlich, H.; Strecker, G. E., Abstract and Concrete Categories (1990), John Wiley & Sons: John Wiley & Sons New York · Zbl 0695.18001
[2] Asperti, A.; Longo, G., Categories, types, and structures: an introduction to category theory for the working computer scientist, (Foundations of Computing Series (1991), M.I.T. Press) · Zbl 0783.18001
[3] Ballard, D. H., Introduction to Natural Computation (1997), The MIT Press
[5] Barr, M.; Wells, C., Category theory for computing science, (Prentice Hall International Series in Computer Science (1990), Prentice Hall International: Prentice Hall International New York) · Zbl 0714.18001
[6] Chen, D.-G.; Zhang, W.-X.; Yeung, D.; Tsang, E. C.C., Rough approximations on a complete completely distributive lattice with applications to generalized rough sets, Information Sciences, 176, 1829-1848 (2006) · Zbl 1104.03053
[8] Demri, S.; Lwska, E., Incomplete Information: Structure, Inference, Complexity, EATCS Monographs in Theoretical Computer Science (2002), Springer: Springer Berlin
[9] Haruna, T.; Gunji, Y.-P., Double approximation and complete lattices, (Rough Sets and Knowledge Technology. Rough Sets and Knowledge Technology, Lecture Notes in Computer Science, vol. 5589 (2009)), 52-59
[10] Hassanien, A. E.; Suraj, Z.; Ślezak, D.; Lingras, P., Rough Computing: Theories, Technologies, and Applications (2008), Information Science Reference: Information Science Reference New York
[11] Khan, M.; Banerjee, M., Formal reasoning with rough sets in multiple-source approximation systems, International Journal of Approximate Reasoning, 49, 466-477 (2008) · Zbl 1191.68684
[12] Li, X.-S.; Yuan, X.-H., The category RSC of I-rough sets, FSKD, 1, 448-452 (2008)
[13] Liu, G.-L.; Sai, Y., Invertible approximation operators of generalized rough sets and fuzzy rough sets, Information Sciences, 180, 2221-2229 (2010) · Zbl 1198.03074
[14] Pagliani, P., Pretopologies and dynamic spaces, Fundamenta Informaticae, 59, 2-3, 221-239 (2004) · Zbl 1098.68131
[15] Pagliani, P.; Chakraborty, M., A Geometry of Approximation (2008), Springer
[16] Pawlak, Z., Rough sets, International Journal of Computer Science, 11, 341-356 (1982) · Zbl 0501.68053
[17] Pawlak, Z., Rough set theory and its applications, Journal of Telecommunications and Information Technology, 3, 7-10 (2002)
[18] Pawlak, Z.; Skowron, A., Rudiments of rough sets, Information Sciences, 177, 3-27 (2007) · Zbl 1142.68549
[19] Pawlak, Z.; Skowron, A., Rough sets: Some extensions, Information Sciences, 177, 28-40 (2007) · Zbl 1142.68550
[20] Polkowski, L., Rough Sets, Mathematical Foundations (2002), Physica/Springer · Zbl 1040.68114
[22] Rydeheard, D. E.; Burstall, R. M., Computational Category Theory (1988), Prentice Hall · Zbl 0649.18001
[23] Yang, T.; Li, Q.-G., Reduction about approximation spaces of covering generalized rough sets, International Journal of Approximate Reasoning, 51, 335-345 (2010) · Zbl 1205.68433
[24] Yao, Y.-Y., Probabilistic rough set approximations, International Journal of Approximate Reasoning, 49, 255-271 (2008) · Zbl 1191.68702
[25] Zhang, H.-Y.; Zhang, W.-X.; Wu, W.-Z., On characterization of generalized interval-valued fuzzy rough sets on two universes of discourse, International Journal of Approximate Reasoning, 51, 56-70 (2009) · Zbl 1209.68552
[26] Zhu, W., Topological approaches to covering rough sets, Information Sciences, 177, 1499-1508 (2007) · Zbl 1109.68121
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.